MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a micl12.6 implantable collamer lens, -10.5 diopter on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting and elevated intraocular pressure.The lens was exchanged for a shorter lens.The reporter stated the cause was unknown.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in a lens vial.Visual inspection found a piece of the haptic missing.Work order search: no similar claim was reported for units within the same lot.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6312700
Report Number2023826-2017-00228
Device Sequence Number975593
Product Code MTA
UDI-Device Identifier00841542103039
UDI-Public(01)00841542103039(17)181130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK; INJECTOR MODEL AND LOT NUMBER - UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR